Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Parkinson's disease. Change in bowel movement and having loose motion of dark colour with little blood and mucus production. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I am writing this to consult for my father. Recently (from 11th August) he is having a change in bowel movement. First two days he was having loose motion of dark colour with little blood and mucus production. We then saw a doctor after two days who gave some medicines which hardened the stools but mucus production continued. The medicines were changed again in the last two days owing to continued mucus production. The medicines being taken now are Omez/Ofloxacin 200 ( taking since last 5 days),metronidazole 400 (last 2 days) and zeebee(can't make out name from prescription).

I am writing this as I need to know whether we should consider another opinion of maybe a gastroenterologist. My Father is 76, has Parkinson's (under medication for that as well) and has become weak in the last few days owing to eating little as well. Also need to know what he can eat during this period.

Posted Fri, 6 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 1 hour later
Brief Answer:
Requires evaluation by Gastroenterologist

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Mucus is produced normally in intestine. However any alteration in bowel habit that is diarrhea especially with blood, loss of apetite, and at this age requires evaluation in form of colonoscopy. So I will advise to seek the opinion of Gastroenterologist for colonoscopy.

He may take normal or soft diet , may avoid milk. Also take psyllium fibres at night with water which will help in reducing mucus and will make stool bulky.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor